What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 8, 9:30 PM CST, 32 minutes earlier.
Area forecast discussion, Jul 8, 9:30 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
930 PM MDT Mon Jul 8 2019
.UPDATE...
Issued at 924 PM MDT Mon Jul 8 2019
Completed update to forecast package to reflect latest trends in
pops and QPF. Impressive set-up for heavy rain in terms of the
environment...PWATs well into the 90th percentile with readings up
to 1.8" according to latest SPC mesoanalysis. Moisture advection
continues from the south, reinforcing the already moist
atmosphere.
That being said, latest convective trends indicate the outflows
will push the storms along, especially in northwest Kansas, which
would reduce some of the flash flooding threat. Southwest
Nebraska, specifically Red Willow County, may continue to see
storms as there is a warm front in the vicinity. However, the
convective outflow with the storms currently passing through may
disturb the set-up and cause thunderstorms to finally advance
east. Am worried about drainage from Frontier County into Red
Willow County so the flash flooding threat will persist through
most of the night, even with storms likely advancing east after
midnight MDT.
UPDATE Issued at 851 PM MDT Mon Jul 8 2019
Working to update the forecast. Trimmed the severe thunderstorm
watch for Yuma, Kit Carson, and Cheyenne Counties in Colorado,
Dundy County Nebraska, and Cheyenne County Kansas.
Will be evaluating the hydro threat...not looking good this
evening across south central Nebraska extending into southwest
Nebraska. Updated grids coming soon with additional discussion.
UPDATE Issued at 337 PM MDT Mon Jul 8 2019
Storms are moving into northeastern Colorado and northwestern
Kansas. Strong to severe storms are possible this afternoon and
into this evening with large hail, damaging winds, and localized
heavy rain possible in addition to flash flooding. A Severe
Thunderstorm Watch has been issued for the entire Tri- State area
until 10 PM MDT/11 PM CDT.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 1245 PM MDT Mon Jul 8 2019
This afternoon, with the push of a shortwave ahead of a trough
moving north of us, expecting to see some convection tonight. As
of latest SPC mesoanalysis, our CWA has an axis of instability
running diagonally from Yuma County, Colorado, to the border of
Greeley and Wichita County Kansas. Areas along and in the
northeastern-half of this area have the higher chances of severe
weather. Threats include large hail, damaging winds, and flash
flooding. Areas that received rainfall last night are in higher
risk of seeing potential flash flooding.
Tomorrow, dryer and warmer conditions are expected to prevail
over the Tri-State area, as high pressure moves in over the Tri-
State area. Daily highs will climb up into the low to mid 90s. Not
expecting any convection after 12z on Tuesday. Tuesday night, we
will see lows in the mid 50s to mid 60s.
.LONG TERM...(Wednesday through Monday)
Issued at 217 PM MDT Mon Jul 8 2019
Wednesday morning, a trough will continue to progress eastward over the Dakotas
and northern Nebraska with a weak ridge over the Bighorns in
Central Wyoming. High pressure will set up over the Central High
Plains through the day Wednesday as the ridge axis shifts slightly
east. Temperatures will be in the mid-80s for highs and the upper
50s to mid-60s for lows.
Thursday, the high will shift slightly east, centering over Central and eastern
Kansas and Oklahoma. Surface flow will become slightly south-
southwest during the day. High temperatures will rebound back into
the 90s for highs and the low 60s to low 70s for highs.
Long term model guidance suggests that the ridge will remain in
place over the Tri-State region through the end of the forecast.
Return flow around the high will bring some Gulf moisture into the
region. A few shortwaves moving through will bring a daily chance
for showers and storms, though areal coverage will be spotty at
best through Friday. Saturday and Sunday, there is a little better
chance at coverage of showers and storms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 530 PM MDT Mon Jul 8 2019
A line of thunderstorms in northeastern Colorado is slowly moving
to the east. Conditions will deteriorate to MVFR between 00z and
04Z as the storms move through the area. The terminal may
experience gusty thunderstorm winds during this time in addition
to reduced visibility due to heavy rain and lowered ceilings.
Conditions will return to VFR for the remainder of the night and
through the duration of the forecast period.
VFR conditions are expected to prevail at MCK terminal throughout
the start of the forecast period. Showers and thunderstorms are
expected to be in the area through 05Z which could lower
conditions to MVFR for a few hours. Conditions will improve to VFR
after showers and storms move through the area.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...RRH
SHORT TERM...EV
LONG TERM...AW
AVIATION...AW
Hazardous weather outlook, Jul 8, 3:35 PM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
335 PM MDT Mon Jul 8 2019
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092145-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
335 PM MDT Mon Jul 8 2019 /435 PM CDT Mon Jul 8 2019/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Strong to severe storms are possible this afternoon and evening. A
Severe Thunderstorm Watch has been issued for the entire Tri-State
area until 10 PM MDT, 11 PM CDT.
Scattered storms this afternoon will become more widespread this
evening as they move across the region. Some of the stronger storms
will produce large hail and damaging winds this evening with heavy
rainfall expected as storms continue into north central Kansas and
south central Nebraska late this evening and into the overnight
hours. Localized flash flooding is possible, especially in areas
that received rainfall last night.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Jul 8, 7:43 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
743 PM MDT Mon Jul 8 2019
COZ092-090215-
Cheyenne County CO-
743 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 815 PM MDT...
At 742 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Stratton to 13 miles north of
Chivington. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Cheyenne Wells, Firstview and Arapahoe.
This includes Highway 385 between mile markers 136 and 169.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
LAT...LON 3904 10260 3905 10207 3862 10209 3861 10263
TIME...MOT...LOC 0142Z 244DEG 31KT 3905 10253 3864 10255
024
Special weather statement, Jul 8, 7:58 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Goodland KS
758 PM MDT Mon Jul 8 2019
NEZ079-090215-
Dundy NE-
758 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUNDY COUNTY UNTIL 815 PM
MDT...
At 758 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Benkelman, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Dundy
County.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southwestern Nebraska.
LAT...LON 4015 10138 4008 10178 4026 10185 4035 10167
4035 10156
TIME...MOT...LOC 0158Z 244DEG 27KT 4020 10168
024Local storm report, Jul 8, 8:33 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD CHEYENNE WELLS 38.82N 102.35W
07/08/2019 CHEYENNE CO LAW ENFORCEMENT
HEAVY RAINFALL HAS RESULTED IN WATER OVER
ROADWAYS. PICTURE WAS SENT IN ON SOCIAL
MEDIA AS WELL.
&&
JBHLocal storm report, Jul 8, 8:37 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN WRAY 40.08N 102.23W
07/08/2019 M2.00 INCH YUMA CO PUBLIC
TWO INCHES OF RAIN IN APPROXIMATELY 30
MINUTES. RELAYED VIA SOCIAL MEDIA.
&&
JBHSpecial weather statement, Jul 8, 9:28 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Goodland KS
1028 PM CDT Mon Jul 8 2019
NEZ081-090400-
Red Willow NE-
1028 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL 1100 PM
CDT...
At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCook, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
McCook, Indianola, Bartley, Danbury and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Kansas...and southwestern Nebraska.
LAT...LON 4000 10019 4000 10076 4035 10076 4035 10020
TIME...MOT...LOC 0328Z 271DEG 30KT 4017 10060
024
Special weather statement, Jul 8, 9:49 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Goodland KS
1049 PM CDT Mon Jul 8 2019
KSZ014-015-028-029-090415-
Gove KS-Sheridan KS-Thomas KS-Logan KS-
1049 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...
NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND NORTHWESTERN GOVE
COUNTIES UNTIL 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Monument, or 7 miles west of Oakley, moving northeast
at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oakley, Hoxie, Grainfield, Grinnell, Monument, Seguin and Mingo.
This includes Interstate 70 in Kansas between mile markers 60 and 98.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Kansas.
LAT...LON 3895 10116 3928 10123 3939 10042 3900 10038
TIME...MOT...LOC 0348Z 244DEG 34KT 3916 10099
024